Jump to content


Photo

3rd tki, gleevec


  • Please log in to reply
6 replies to this topic

#1 Darlene_Jack

Darlene_Jack

    Advanced Member

  • Members
  • PipPipPip
  • 62 posts
  • LocationSusanville ca

Posted 23 June 2015 - 06:36 PM

Hello all im back.  Been on a roller coaster for a bit.  Finally my Dr. decided to let me try Gleevec.  Im having a hard time with my heart and these TKI's.  Hoping this one will be more forgiving.  So I have noticed that I have an intolerance to heat and sunlight. Also I have developed a itchy rash on my chest that is a lot more noticeable than the rash all over my body.  I have hair loss especially in the shower.  Hoping this one works for me.  I was taken off of Sprycel after a year and then Bosulif after 3 weeks.  Anyone else have heat intolerance and sunlight intolerance.  If im in it too long my heart starts pounding like I was in a marathon.  I hope everyone is doing well. :)


One breath at a time

Darlene jack...

#2 rcase13

rcase13

    Advanced Member

  • Members
  • PipPipPip
  • 523 posts
  • LocationCharlotte, NC

Posted 23 June 2015 - 08:58 PM

I am on Tasigna and have noticed that heat and sun will cause my heart rate to increase. Even without physical activity. I walked into a hot humid elevator at the beach and didn't think I would ever make it out. The sun never bothered me before. I guess I will be inside all summer.

10/01/2014 100% Diagnosis (WBC 278k, Blasts 6%, Spleen extended 20cm)

01/02/2015 0.06% Tasigna 600mg
04/08/2015 0.01% Tasigna 600mg
07/01/2015 0.01% Tasigna 600mg
10/05/2015 0.02% Tasigna 600mg
01/04/2016 0.01% Tasigna 600mg
04/04/2016 PCRU Tasigna 600mg
07/18/2016 PCRU Tasigna 600mg
10/12/2016 PCRU Tasigna 600mg
01/09/2017 PCRU Tasigna 600mg
04/12/2017 PCRU Tasigna 600mg
10/16/2017 PCRU Tasigna 600mg
01/15/2018 PCRU Tasigna 600mg

 

Cancer Sucks!


#3 chriskuo

chriskuo

    Advanced Member

  • Members
  • PipPipPip
  • 367 posts

Posted 24 June 2015 - 01:58 AM

Were you taken off both bosutinib and Sprycel because of heart issues?  That is not a common side effect of either one.

Do you mind saying what type of heart issues?



#4 gerry

gerry

    Advanced Member

  • Members
  • PipPipPip
  • 1,035 posts

Posted 24 June 2015 - 05:06 AM

Hi Darlene,

Welcome back,

I'll keep my fingers crossed for you, Gleevec was a good drug for me. You'll still need to be careful in the sun, sunscreen, long sleeves, hat etc.

I took fish oil while on Gleevec, I think it helped me with the sun issues. It is a blood thinner, so if you're on aspirin or any other blood thinner, than don't take it. 



#5 Darlene_Jack

Darlene_Jack

    Advanced Member

  • Members
  • PipPipPip
  • 62 posts
  • LocationSusanville ca

Posted 29 July 2015 - 05:26 PM

Hello all :)

 

Well shortly after my last post my Dr took me off Gleevec because my kidney and liver came back abnormal.  I still have not been able to restart due to my liver still not returning to normal.  Im waiting to hear what my Dr is gonna do.  He said something about sending me to a liver Dr.  Has anyone else had issues with Gleevec n the liver reacting badly to it.  Running out of TKI's the Dr will try me on.  Im thinking he is leaning towards Steem Cell.  My heart, lungs and now liver react badly to the TKI's.  Any thought on another TKI that might work?

 

Hope everyone is doing well.

 

I had Pulmonary HTN with Sprycel and possible Pleural Effusion with Bosulif, then abnormal kidney and liver with Gleevec :wacko:


One breath at a time

Darlene jack...

#6 Trey

Trey

    Advanced Member

  • PS Beta Group
  • PipPipPip
  • 1,705 posts
  • LocationSan Antonio, Texas

Posted 29 July 2015 - 05:40 PM

I don't know what the liver and kidney markers were so I don't know your specific case, but the TKI drugs can cause false markers when the problem is not the liver or kidneys at all.  For instance, TKI drugs can cause ALT/AST to go very high but these markers are not specific for the liver, and often the steep rise is related to other issues caused by the drugs.

 

So I don't know if this is your issue, but your Onc seems to give up too easily on the drugs.  Drugs breaks and starting back at low dosage would be the preferred approach to all the drugs you have tried.  So it could be a matter of finding the right dosage, which could be far below recommended levels.

 

If your Onc continues you on this path you will end up with a BMT.  Personally, I would find an Onc who knows how to use reduced dosage to find the right approach for you. 



#7 Darlene_Jack

Darlene_Jack

    Advanced Member

  • Members
  • PipPipPip
  • 62 posts
  • LocationSusanville ca

Posted 29 July 2015 - 05:51 PM

Thanks Trey,

 

I am hoping to talk him into a lower dose of Bousolif or even the Gleevec.  Its worth trying for sure. 


One breath at a time

Darlene jack...




1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users